NR-293 Pharmacology for Nursing Practice - Set 3 - Part 2
Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.
Question 21: A client who has used a metered dose inhaler with a spacer for years is switched to a dry powder inhaler containing budesonide and formoterol. The nurse identifies which change in technique as the most important point to teach before discharge?
Question 22: A client is being discharged with lansoprazole delayed release capsules after treatment for erosive esophagitis found on endoscopy. Which statement by the client indicates a need for further teaching?
Question 23: A client with stage four chronic kidney disease reports indigestion after meals, and the prescriber has ordered magnesium hydroxide suspension for symptom relief. Which action should the nurse take first?
Question 24: A client who started aluminum hydroxide for gastritis two weeks ago now reports hard, infrequent stools and straining with bowel movements. Which change should the nurse anticipate the prescriber making?
Question 25: A client who could not tolerate methimazole has taken propylthiouracil for about two months and now reports dark urine, persistent nausea, yellowing of the eyes and a dull ache under the right ribs. Which nursing action addresses the most serious possibility?
Question 26: A client on a medical unit received insulin aspart before breakfast, but the dietary tray has still not arrived twenty minutes later, and the client now feels lightheaded, sweaty, and slightly tremulous. Which action should the nurse take first at the bedside?
Question 27: A client began taking milk of magnesia several times daily for indigestion and now reports frequent loose stools. Which effect of this antacid explains the change?
Question 28: A client beginning extended release theophylline at home for chronic asthma drinks several cups of coffee each morning and asks whether any food or beverage matters. The nurse offers which instruction?
Question 29: A client who takes acarbose along with glimepiride becomes shaky and diaphoretic before lunch, and the capillary glucose reads fifty eight. The client is fully alert and able to swallow without difficulty. Which treatment will correct this episode most reliably?
Question 30: Promethazine is infusing through a peripheral intravenous line in the hand for postoperative nausea when the client reports intense burning and aching pain at the insertion site. The area looks pale. Which action should the nurse take first?
Question 31: A client started on pioglitazone eight weeks ago reports gaining several pounds in a week, ankle swelling, and shortness of breath when climbing stairs. Which action should the nurse take?
Question 32: A client admitted in diabetic ketoacidosis needs an intravenous insulin infusion, and the nurse reviews the insulin vials stocked in the unit refrigerator before calling the pharmacy to clarify the order. Which single preparation is appropriate for intravenous administration in this setting?
Question 33: A client with arthritis struggles to press the canister and breathe in at the same moment while using a beclomethasone inhaler at home. The nurse recommends a spacer for which reason?
Question 34: A client stabilized on warfarin has just been started on cimetidine for reflux by an urgent care provider. Which finding should the nurse report to the prescriber without delay?
Question 35: A client who has felt well for three months on levothyroxine talks with the nurse about the plan going forward. Which statement by the client indicates a need for further teaching?
Question 36: A client who has taken metformin for two years telephones the clinic with new muscle aching, unusual drowsiness, abdominal pain, and difficulty breathing. Which conclusion should guide the nurse's response?
Question 37: A client with Addison disease takes hydrocortisone each morning, and the provider now adds fludrocortisone to the regimen. The client asks why a second tablet is necessary when one steroid is already being taken. Which explanation should the nurse give?
Question 38: A client started on methimazole one week ago complains that the palpitations and nervousness have barely changed since the first dose. Which explanation of how this drug works should the nurse provide?
Question 39: A nurse reviews the home record of an older man with benign prostatic hyperplasia and narrow angle glaucoma who has been taking diphenhydramine nightly for sleep for the past month. During the home visit the nurse watches most closely for which development?
Question 40: A nurse reviews home medicines for four clients who each bought an over the counter cold product containing pseudoephedrine for nasal congestion. The nurse contacts the provider about which client first?
Don't Want to Study?
Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!
Get Exam Support